Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 196, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 17, 2001, 8:00 PM EDT for Fairfield County, Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 17, 2001, 8:00 PM EDT (00:00 UTC)
- Expired
- Jul 17, 2001, 9:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fairfield County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 8:07 PM EDT | Thunderstorm Wind 50 E | Baltimore, OH | Several trees were blown down throughout town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 180000 SVRILN OHC045-180100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 800 PM EDT TUE JUL 17 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAIRFIELD COUNTY IN CENTRAL OHIO... * UNTIL 900 PM EDT... * AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF BALTIMORE...OR ABOUT 6 MILES NORTH OF LANCASTER...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BALTIMORE... BREMEN... LANCASTER... PLEASANTVILLE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND POWER POLES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECpTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:15 PM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 17, 3:15 PM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 315 PM EDT TUE JUL 17 2001 19Z SFC ANALYSIS INDICATED A WEAK FRONTAL BOUNDARY ACROSS THE GREAT LAKES STATES. AN OUTFLOW BOUNDARY WAS APPARENT ON THE KILN 88D BTWN ILN AND CMH. SCT SHRA/TSRA WERE OCCURING ACROSS FA. A MORE ORGANIZED AREA OF SHRA/TSRA WERE DROPPING SEWD ACROSS NRN IN. XPCT MCS OVER NRN IN TO MOVE SEWD INTO FA DURING THE LATE PM AND EVENING HOURS. THIS SHOULD BRING MORE WIDESPREAD COVERAGE OF SHRA/TSRA THAN TODAY. WL CARRY LIKELY POPS ALL AREAS TONIGHT. PROGRESSIVE NATURE OF SHRA/TSRA SHOULD PREVENT EXCESSIVE AMOUNTS SO WL NOT MENTION HEAVY RAIN IN FCST. DO NOT TRUST MODEL TIMING FOR THE WED-THU TIME FRAME. SYNOPTIC ENVIRONMENT SUGGESTS THAN ATMOSPHERE WL BE UNSTABLE WITH A BOUNDARY NEARBY THROUGH THOSE PERIODS. XPCT SHRA/TSRA TO PERIODICALLY MOVE FROM NW TO SE ACROSS FA SO WL CARRY CHC POPS. BEST CHANCE OF SVR WL BEE WED PM OR EVENING IF WE GET MORE SS THAN TODAY. TEMPS ARE TOUGH DUE TO UNCERTAINTY OF SHRA/TSRA PLACMENT. WL STICK CLOSE TO GUIDANCE. .ILN...NONE. WILKINSON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:36 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 54 min |
| Jul 17, 9:30 PM EDT | Flash Flood Warning | ILN | Adams, Brown | 2 hr |
| Jul 17, 9:30 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 45 min |
| Jul 17, 11:38 PM EDT | Flash Flood Warning | ILN | Butler, Clermont, Preble, Warren | 4 hr |
| Jul 17, 11:50 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 40 min |
| Jul 18, 12:05 AM EDT | Severe Thunderstorm Warning | ILN | Clermont | 55 min |
| Jul 18, 12:09 AM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 36 min |
| Jul 18, 2:10 AM EDT | Flash Flood Warning | ILN | Adams, Brown | 110 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.